MAUDE Adverse Event Report: ASPEN SURGICAL PRODUCT, INC. BARD-PARKER DISPOSABLE SCALPEL SIZE 15, STERILE; SCALPEL BLADE

ASPEN SURGICAL PRODUCT, INC. BARD-PARKER DISPOSABLE SCALPEL SIZE 15, STERILE; SCALPEL BLADE
Model Number 371615
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Complainant alleges "writer was performing a left 1st toe amputation and was attempting to disarticulate the toe at the metatarsal head joint space when the scalpel blade snapped and broke off, in wound bed.Writer had scalpel blade snap and stopped the procedure and contacted (primary supervisor) and made aware, who came to patient bedside in clinic to assess and attempt to recover scalpel blade.Physician continued to removed toe and was unable to find the remaining scalpel blade in the wound bed.Toe amputation site was dressed with a sterile dressing and xray of left foot was done which revealed the remaining snapped scalpel blade just distal to the left 1st metatarsal bone.A subsequent procedure was needed to remove the retained portion of the blade.".
 
Additional Manufacturer Narrative
The actual device is not available for evaluation, however the model number and lot number of the device were provided.No pictures were provided.Since no pictures or device were available for evaluation, our ability to investigate was limited.It may have been due to a manufacturing error, or it also may have been due to user error.If it was user error, it could have been due to excessive force being applied to the blade, or twisting or turning the blade under pressure.Final root cause is undetermined.This should be considered the final report.However, if additional relevant information is identified it will be submitted in a supplemental report.

Brand Name
BARD-PARKER DISPOSABLE SCALPEL SIZE 15, STERILE
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
ASPEN SURGICAL PRODUCT, INC.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
6166987100
MDR Report Key21268691
Report Number3002750084-2025-00003
Device Sequence Number12912803
Product Code GES
UDI-Device Identifier00840113202652
UDI-Public00840113202652
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number371615
Device Lot Number385359
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown